MAUDE Adverse Event Report: ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURG INSTR
Model Number CAPSULECLOSE SCORPION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 27 may 2025, it was reported by an arthrex employee via email that the tip of an ar-16992 capsuleclose scorpion broke inside the hip joint.The broken piece was retrieved with an arthroscopic grasper.There was no residual piece in the joint.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed by the attached picture, which shows the distal end of the tube tip broken off, and the spring came out.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0255-eo - e.Inspection and maintenance - ii.The metal shafts of bendable devices become stressed and may crack or fracture with continuous bending.This condition indicates the device¿s end of life and must be replaced or discarded.Inspection prior to use should include verifying the shaft is free of cracks or fractures.The most likely cause for the reported failure can be attributed to wear and tear due to repeated use of the device in the field.Manufacturing date 2020.

Brand Name
CAPSULECLOSE SCORPION
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22282722
Report Number1220246-2025-02511
Device Sequence Number12992325
Product Code LXH
UDI-Device Identifier00888867212688
UDI-Public(01)00888867212688(11)200124(10)10566342
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAPSULECLOSE SCORPION
Device Catalogue NumberAR-16992
Device Lot Number10566342
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown